MAUDE Adverse Event Report: OSCOR INC. GUIDESTAR¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. GUIDESTAR¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number D141101
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
It was reported the pull wire broke during procedure.Changed to a new sheath (no delay in surgery) and procedure was successfully completed.Additionally, it was reported a small amount of fluid was leaking at the end of the screw mechanism, where the dilator is screwed in.No patient consequences reported.No additional information is available.
 
Additional Manufacturer Narrative
The device was used in treatment.One 13.5f guidestar steerable guiding sheath was received with the dilator.There were no other accessories.Blood was found on and inside the sheath and dilator.According to the event description summary, the pullwire broke during procedure and the sheath leaked at the end where dilator is screwed in.The sheath was x-rayed and no breaks in the pullwire were found and the hypotubes were intact.Also, the sheath deflected normally as intended.The valve was viewed under a 10x microscope and looked normal with no anomalies.The sheath was manually leak tested with the syringe connected to the stopcock and the tip occluded.The sheath did not exhibit leakage when tested using this method.The sheath was then tested using the iso 11070 for liquid leakage test method.The device was occluded at the distal tip and pressurized to 38kpa and held at this pressure for 30 seconds and no leakage was observed from the hemostatic valve.The sheath was further pressurized beyond 300kpa and no leakage was observed from the stopcock, sideport or through the handle.The threaded end of the handle (proximal end) that the dilator lock nut screws onto looked normal with no anomalies.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Returned device analysis revealed the sheath is within manufacturing specifications.According to the event description summary, the pullwire broke during procedure and the sheath leaked at the proximal end where dilator is screwed in.X-rays revealed that there was no breakage in the pullwire.When tested, the sheath deflected as intended.The sheath didn't leak when tested manually and when using the iso leakage method.The proximal end of the handle looked normal with no anomalies.According to the device history records, the introducer sheath passed all in-process and qa final inspection steps before shipping to the customer including visual, dimensional, mechanical and leak testing.No manufacturing defects were found.The reason for return could not be confirmed.Per manufacturing procedure destino twist steerable guiding sheath handle assembly: sample size: 100%.Deflect the handle assembly using the deflection knob to assure that the completed product deflects as required.Per qa procedure destino steerable guiding sheath in-process and final inspection: deflection test is performed 100% by manufacturing personnel per procedure, and inspected by quality personnel at an aql level (sample size: ansi z 1.4, gen level i, normal, aql 1.5.For unidirectional models, verify the deflection knob is set to 0.Place the deflection section of the device on the applicable template as shown in figures below and deflect the device until the curve falls within the applicable deflection template.Verify the device can deflect to 170° (nominal 180° - 10°) on half the template.Sample size: ansi z 1.4, gen level i, normal, aql 1.5 normal perform leak test according to procedure based on available leak tester.The leak test is performed by manufacturing personnel at 100% and is observed by quality assurance personnel at aql level ansi z 1.4, gen level i, normal, aql 1.5 normal.The instructions for use (ifu) in forms the user: preparing steerable sheath for insertion.Verify deflecting and straightening of the distal section of the steerable sheath using the handle of the sheath.Refer to deflecting and straightening the steerable sheath" for instructions.General use of the steerable sheath.Do not force the steerable sheath assembly if significant resistance is encountered during the insertion or passage.If resistance is encountered, determine the cause and correct before continuing the procedure.The steerable sheath must be thoroughly flushed with either saline or heparinized saline and free of air prior to use to avoid air embolism to the patient.Aspiration and flushing of the sheath should be performed frequently to help minimize the potential for air embolism.For injecting or aspirating through the sheath, use the sideport only with stopcock.Prior to infusion, remove all air using the sideport.No further follow-up is required.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
GUIDESTAR¿ STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer Contact
doug myers
3816 desoto blvd.
palm harbor, FL 34683
7279372511
MDR Report Key13684771
Report Number1035166-2022-00036
Device Sequence Number1905611
Product Code DYB
UDI-Device Identifier00885672009496
UDI-Public00885672009496
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model NumberD141101
Device Catalogue NumberD141101
Device Lot NumberC8-19340
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date03/07/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown